After being on Synthroid and suffering awful side effects such as headaches, insomnia, palpitations, night sweats, and severe dizzy spells (I have Hashimoto's) my doctor ordered Armour and I have been doing so much better. What else is available if Armour is not being produced?
2 Sep 2009
I have been told that Armour is only on serious backorder because they are having trouble getting dessicated thyroid from their supplier. You can request your endo to prescribe Armour with a note that it can be compounded. You need to find a compounding apothecary shop in your area - in fact if you don't already use one your endo or gp should know of one. I'm lucky because I already use one for some hormones that can only be compounded. I have been calling all the pharmacies in a 20 mile radius to see who has any Armour on their shelves to try to get what I need. I currently take 150 mg daily and nobody has it. So after calling my endo she's called in a new prescription for the largest doasage I can find and then has me breaking one every few days to get the right amount.
It's insane but I really don't want to change from Armour - I hope the rumors are not true.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Long story short I have been on Armour thyroid for about 8 months. I had a reaction to synthroid so... asked to be switched after my foot swelled, ...
1 answer • 4 Jan 2012
Starting New Years Day, Medicare is removing Armour thyroid extract for hypothyroid from its pharmaceutical formulary of approved medications. I ...
3 answers • 9 Nov 2012
I was given a RX of Armour Thyroid and I filled the RX also. After looking at the side affects on Drugs.com & the Pharmacy; I found it had the ...
4 answers • 18 Jul 2013
Hypothyroidism - After Thyroid Removal - Armour Thyroid,did it help your Hypo sooner? GP Dr wants me
... on Armour Thyroid. I've never needed it before as my former ENDO was able to balance me by adjusting the Sythroid alone. But this GP Dr has ...
1 answer • 14 Nov 2014
Started on Armour 4 weeks ago and only change is a foggy headache about an hour after taking. Am on 30mg every day. I have Hashimotos and am ...
1 answer • 8 Dec 2014